| Catalog Number |
60-6085-200A |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/27/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Received one 60-6085-200a in opened original packaging.Lot number was verified.Performed a visual inspection, the uterine balloon was pulled off from the distal tip of the shaft.There is adhesive present.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of (b)(4) complaints, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to re-attach the syringe to the luer connector at the end of the pilot balloon; fully aspirate the air from the intrauterine balloon to deflate.This will allow the intrauterine balloon to be removed from the uterus.Unlock the locking mechanism by turning the thumbscrew counter-clockwise (anti-clockwise) and retract to the handle.A.Swipe finger around the edge of the vaginal cup to separate the tissue from the cup to prevent tissue damage.B.Fully retract the vaginal cup to the handle.Carefully remove the device from the vagina.Do not use excessive force to avoid traumatizing the vaginal canal.Upon removing vcare, the surgeon should visually inspect the vcare device, and the patient, to make sure that the entire vcare device was properly removed and that no components or fragments of these components were retained in the patient.We will continue to monitor for trends through the complaint system to assure patient safety.
Event or Problem Description
The customer reported that the 60-6085-200a, vcare 200a - small, device was being used during a robotic hysterectomy procedure on (b)(6) 2024 when it was reported ¿dr.Has had another occurrence of the balloon breaking off of the vcare manipulator.We have stopped using them for her cases at this time until we can get some definitive answers to what¿s happening.No patient has been harmed as the balloon has been retrieved every time.¿ the procedure was completed and there was no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.